Alert archive / California / Wind Advisories in 2016

Wind Advisory 17, NWS Sacramento, CA

April 5, 2016

NWS Sacramento, CA issued this wind advisory at Apr 5, 2016, 3:51 AM PDT. It took effect at Apr 5, 2016, 11:00 AM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2016, 3:51 AM PDT (10:51 UTC)
In effect from
Apr 5, 2016, 11:00 AM PDT
Expired
Apr 5, 2016, 3:08 PM PDT
In force
4 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

920 
WWUS76 KSTO 051051
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
351 AM PDT TUE APR 5 2016

...WINDY TODAY FOR THE VALLEY AND ADJACENT COASTAL FOOTHILLS...

.GUSTY NORTHERLY WINDS WILL INCREASE ACROSS THE REGION THIS
MORNING BEFORE DECREASING THIS EVENING. WINDS MAY CAUSE DOWNED
TREE LIMBS AND LOCALIZED POWER OUTAGES. THE STRONGEST WINDS ARE
EXPECTED ON THE WEST SIDE OF THE VALLEY.

CAZ015>018-063-064-051900-
/O.NEW.KSTO.WI.Y.0017.160405T1800Z-160406T0000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ...
FAIRFIELD/SUISUN ...ALDER SPRINGS...LAKEPORT
351 AM PDT TUE APR 5 2016

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT
THIS AFTERNOON. 

* TIMING...WINDS INCREASING THIS MORNING PEAKING IN THE AFTERNOON
  THEN DECREASING THIS EVENING.

* WINDS...NORTHERLY 15 TO 30 MPH WITH GUSTS 35 TO  40 MPH.

* IMPACTS...DOWNED TREE LIMBS AND LOCAL POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH, OR WIND
GUSTS OF 40 MPH OR GREATER, ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT, ESPECIALLY FOR SMALL CARS AND HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
JCLAPP
1 follow-up statement
674 
WWUS76 KSTO 052208
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
308 PM PDT TUE APR 5 2016

CAZ015>018-063-064-052315-
/O.CAN.KSTO.WI.Y.0017.000000T0000Z-160406T0000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ...
FAIRFIELD/SUISUN ...ALDER SPRINGS...LAKEPORT
308 PM PDT TUE APR 5 2016

...WIND ADVISORY HAS BEEN CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS ARE TRENDING LOWER THIS AFTERNOON AND THE WIND 
ADVISORY HAS BEEN CANCELLED. 

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 4, 9:07 PM PDT, 6 hours 44 minutes earlier.

Area forecast discussion, Apr 4, 9:07 PM PDT, 6 hours 44 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
907 PM PDT MON APR 4 2016

.Synopsis...
Warm and dry weather into Thursday with locally breezy conditions.
Next chance of precipitation Friday and into the weekend.

&&

.Discussion...
High pressure will build over the region the next couple of days
to warm temperatures up into the 80s. By Wednesday some local
spots could be up near 90 degrees which looks like the warmest day
of the week. Surface high pressure building over Oregon on Tuesday
will help to bring breezy to locally windy conditions to the
interior on Tuesday. The winds will taper in the early evening
hours as surface high pressure spreads into the Great Basin and
the wind flow shifts to the northeast and east.

On Thursday there will be a low pressure area moving over Southern
California and a low pressure area located well off the west coast
with the trough axis near 140W. Clouds and decent flow through the
delta should bring and end to the warming trend. Some moisture
will move northward with the GFS the more bullish in indicating
some afternoon showers popping up over the Sierra Nevada while the
NAM is a bit slower and indicates some showers Thursday night.
Both models indicate some showers moving along the northern
coastal range at night.

Below are the records for the main climo sites the next couple of
days.

Apr 5th
MOD......89...1989
RBL......92...1989
RDD......89...2007
DTS......88...1985
SAC......85...1989
SCK......89...1952

Apr 6th
MOD......92...1989
RBL......95...1989
RDD......92...1989
DTS......91...1989
SAC......90...1989
SCK......89...1989

.EXTENDED DISCUSSION (Friday THROUGH Monday)

A cooling trend is expected through the weekend, with periods of wet weather
possible into early next week.

Moisture from around Baja California combined with some
instability could generate some showers over the Sierra crest by
early Friday morning. Snow levels should be around 9000 feet, so
most locations would see these in the form of rain showers. A
chance of rain showers spreads across the area by Friday
afternoon. Some afternoon thunderstorms are possible over the
northern mountains and northern Sacramento Valley. Some of these
could continue into early Friday evening. Strong storms are not
anticipated. The best chance for wet weather is expected
Saturday.

Snow levels start high (over 8000 feet) but drop to below pass
levels Sunday. Snow amounts are not expected to be a significant
travel issue at this point. Models are inconsistent from Sunday
into early next week, so uncertainty is high. Will go with a
general unsettled pattern into early next week, with periods of
showers. Models will have to show more consistency run to run and
with each other before there can be any confidence in more
significant precipitation. EK

&&

.AVIATION...

NWly flow alf as upr rdg blds alg W Cst. VFR conds for Intr NorCal nxt
24 hrs. In Cntrl Vly, areas Nly sfc wnd gsts up to 25 kts aft 15z
Tue til 01z Wed. In fthls/mtns lcl N-E sfc wnd gsts up to 30 kts
Tue.

&&

.STO Watches/Warnings/Advisories...
None.
&&

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.